Narrow Results Clear All
Search results for "Medication Errors/Preventable Adverse Drug Events"
Cases & Commentaries
- Web M&M
Elise Orvedal Leiten, MD, and Rune Nielsen, MD, PhD; January 2019
Hospitalized in the ICU with hypoxic respiratory failure due to community-acquired pneumonia, an elderly man had increased pulmonary secretions on hospital day 2 for which the critical care provider decided to perform bedside bronchoscopy. Following the procedure, the patient was difficult to arouse, nearly apneic, and required intubation. The care team paused and discovered that after the patient had received 2 mg of intravenous midalozam, his IV line had been flushed with an additional 10 mg of the benzodiazepine, rather than the intended normal saline. This high dose of midazolam led to the respiratory failure requiring intubation. On top of that, instead of normal saline, lidocaine had been used for the lung lavage.
Zaidi K, Curry PD Jr, Becker SC. Pharmaceutical Technology. November 2, 2005;29:102-103.
This article reports on recommendations developed by United States Pharmacopeia (USP) to improve the safety of using medical gas, including revisions to USP monographs.